Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 4:00 PM EDT for Chesterfield County, Powhatan County, Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 22, 2012, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chesterfield County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:10 PM EDT | TSTM WND DMG | Provost, VA | TREES DOWN ALONG CARTERSVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS51 KAKQ 222000
SVRAKQ
VAC041-145-222045-
/O.NEW.KAKQ.SV.W.0039.120622T2000Z-120622T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
POWHATAN COUNTY IN CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR POWHATAN...AND MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSELEY AROUND 430 PM EDT.
BON AIR AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WORSHAMS...GOODWINS STORE...FINE CREEK MILLS...GENITO...FLAT ROCK...
PILKINTON...CLAYVILLE...SUBLETTS...HOLLY HILLS AND MIDLOTHIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 7800 3762 7796 3764 7794 3767 7796
3769 7793 3764 7784 3760 7781 3762 7777
3752 7755 3738 7775 3741 7785 3746 7787
3745 7789 3747 7790 3750 7800 3747 7802
3749 7808
TIME...MOT...LOC 2000Z 288DEG 19KT 3754 7793
WIND...HAIL 60MPH <.75IN
$$
ORROCK2 follow-up statements
947
WWUS51 KAKQ 222035
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT FRI JUN 22 2012
VAC041-145-222045-
/O.CON.KAKQ.SV.W.0039.000000T0000Z-120622T2045Z/
POWHATAN VA-CHESTERFIELD VA-
435 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHESTERFIELD AND EASTERN POWHATAN COUNTIES UNTIL 445 PM EDT...
AT 430 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTHWEST OF MANAKIN...OR 8 MILES NORTH OF
MOSELEY...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BON AIR AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
MIDLOTHIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3764 7784 3760 7781 3761 7777 3759 7773
3759 7770 3754 7760 3753 7760 3752 7755
3745 7766 3746 7781
TIME...MOT...LOC 2034Z 288DEG 19KT 3752 7772
WIND...HAIL 60MPH <.75IN
$$
JO229
WWUS51 KAKQ 222043
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT FRI JUN 22 2012
VAC041-145-222053-
/O.EXP.KAKQ.SV.W.0039.000000T0000Z-120622T2045Z/
POWHATAN VA-CHESTERFIELD VA-
443 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHESTERFIELD AND
EASTERN POWHATAN COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.
LAT...LON 3764 7784 3760 7781 3761 7777 3759 7773
3759 7770 3754 7760 3753 7760 3752 7755
3745 7766 3746 7781
TIME...MOT...LOC 2043Z 288DEG 19KT 3750 7766
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:45 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY AFTERNOON. THE FRONT WILL STALL OVER PORTIONS OF NORTHEASTERN NORTH CAROLINA SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN FOR SATURDAY EVENING INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION DEVELOPING ACROSS THE REGION HAS BEEN FIRING ALONG BOUNDARIES ALONG THE BAY/COASTAL WATERS AND ALONG A PRE FRONTAL TROUGH OVER WEST CENTRAL VA. DUE TO THE AMOUNT OF INSTABILITY UPDRAFTS HAVE BEEN RAPID TO DEVELOP PRODUCING INTENSE LIGHTNING...HEAVY RAIN AND HAIL. AS THE UPPER TROUGH AMPLIFIES THROUGH LATE AFTERNOON AND EVENING AND LOW LEVEL FORCING INCREASES WITH THE APPROACHING FRONT. EXPECT STORM ACTIVITY TO BECOME MORE WIDESPREAD THROUGH LATE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS STORMS THIS AFTERNOON EVENING WILL BE STRONG TO SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WINDS...INTENSE LIGHTING AND HEAVY RAIN. MLCAPE IS RUNNING AROUND 2000 J/KG THIS AFTERNOON WITH NCAPE AROUND 0.2 SUGGESTING STEEP MID LEVEL LAPSE RATES PROMOTING RAPID STORM DEVELOPMENT. DUE TO WEAK STEERING CURRENT STORMS HAVE BEEN MOVING SLOWLY RESULTING IN MERGERS AND OUTFLOW DRIVEN DEVELOPMENT. IN ADDITION TO STRONG WINDS AND LIGHTNING ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS WITH THE ACTUAL FRONT LATER THIS EVENING. THE FRONT DOES NOT ACTUALLY PUSH OFFSHORE UNTIL THE EARLY MORNING HOURS HOWEVER WITH LOSS OF HEATING MAINLY SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED AFTER 10 PM. LOWS TONIGHT IN THE UPPER 60S IN THE WEST WHERE THE FRONT WILL MOVE THROUGH EARLIER TO LOWER 70S ALONG THE COAST. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... COLD FRONT SLOWLY PUSHES EAST AND SOUTH BECOMING MORE E-W ORIENTED AND STALLING OVER EASTERN AND NORTHEASTERN NC. WILL MAINTAIN A 20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLEARING SKIES AND LOWER HUMIDITY IS EXPECTED ACROSS MOST OF VA AND MD SAT. HIGHS WILL PEAK IN THE UPPER 80S TO NEAR 90. SURFACE HIGH EVENTUALLY BUILDS OVER THE AREA SAT NIGHT INTO SUN. HIGH PRESSURE BREAKS DOWN SUN AFTN ALLOWING THE LOW LEVEL FLOW TO BECOME SSE. THIS WILL SUPPORT JUST A SLGT CHC OF SHOWERS SUN ACRS EXTREME SE VA/NE NC (INVOF DISSIPATING FRONT)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE NW). EXPECT A MIX OF CLOUDS AND SUN ACROSS MOST OF THE AREA SUNDAY WITH HIGHS IN THE UPPER 80S. && .LONG TERM /MONDAY THROUGH THURSDAY/... LATEST GFS/ECMWF IN GOOD AGREEMENT THAT MID-UPPER LEVEL PATTERN SHIFTS BACK TO ONE FAVORING A TROUGH DIGGING SOUTH FROM HUDSON BAY CANADA AS UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THE TROUGH LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES TUE-THU. SFC COLD FRONT WILL LIKELY CROSS THE AREA ON MON...WITH ONE LAST VERY WARM DAY IN ADVANCE OF THE FRONT/HIGHS INTO THE UPPER 80S TO LWR 90S. WILL CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-EARLY EVENING TIMEFRAME (ALTHOUGH CAPPING AT 30% FOR NOW DUE TO UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-THU...LATEST MODELS IN BETTER AGREEMENT THAT ANY GULF OF MEXICO TROPICAL MOISTURE WILL BE SUPPRESSED TO OUR SOUTH THROUGH THE PERIOD. TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE 60S NEAR THE COAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY AT KORF/KECG. WINDS HIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING SKIES. HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS MON...WITH VFR/DRY WX ANTICIPATED TUE-WED. && .MARINE... NO HEADLINES IN EFFECT W/ SUB-SCA CONDITIONS TODAY...SEAS GENLY AVERAGING 2-3 FT OR LESS AND WAVES AROUND 1 FOOT IN THE BAY (1-2 FT AT THE MOUTH OF THE BAY). A WEAK FRONT/WIND SHIFT TO THE NW OCCURS SAT...BUT ALL GUIDANCE SUGGESTS THE FRONT IS TOO WEAK FOR ANYTHING MORE THAN A BRIEF PERIOD OF 10-15 KT SAT MORNING...FOLLOWED BY THE BOUNDARY WASHING OUT/DISSIPATING BY AFTN. A MORE SIGNIFICANT FRONT W/ STRONGER COLD AIR ADVECTION WILL APPROACH FROM THE WEST SUNDAY NIGHT AND SLOWLY DROP THROUGH THE WATERS MON INTO EARLY TUE. EXPECT A PERIOD OF STRONGER SSE WINDS IN ADVANCE OF THE FRONT LATE SUN INTO MON...FOLLOWED BY POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW AND COOLER AIR SURGES DOWN ACROSS THE WARMER WATERS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...JO/ALB LONG TERM...LKB AVIATION...LKB MARINE...JDM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT FRI JUN 22 2012 MDZ021>025-VAZ048-049-060>094-096>100-231830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 224 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ012>017-030>032-102-231830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 224 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ630>632-634>638-650-652-654-656-VAZ095-231830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM-NORFOLK/PORTSMOUTH- 224 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ633-658-231830- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 224 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LKB
In the hours before
Local storm report, Jun 22, 3:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG DELTAVILLE 37.56N 76.33W
06/22/2012 MIDDLESEX VA 911 CALL CENTER
TREES DOWN AROUND DELTAVILLE.
&&
EVENT NUMBER AKQ1200323
JOSpecial weather statement, Jun 22, 3:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT FRI JUN 22 2012
VAZ049-063-064-074-222030-
CAROLINE VA-ESSEX VA-HANOVER VA-LOUISA VA-
331 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF PORT ROYAL TO MINERAL...OR
FROM 13 MILES WEST OF COLONIAL BEACH TO MINERAL...MOVING EAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
BUMPASS AROUND 420 PM EDT...
PORT ROYAL AROUND 430 PM EDT...
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
DOWNPOURS...AND WIND GUSTS TO 45 MPH CAN OCCUR IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3825 7723 3819 7724 3821 7722 3817 7717
3816 7707 3810 7704 3783 7784 3799 7796
3807 7778 3802 7772 3800 7764 3822 7741
3825 7732 3823 7728 3826 7726
JFOSTERSpecial weather statement, Jun 22, 3:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT FRI JUN 22 2012
VAZ068-069-222045-
AMELIA-POWHATAN-
344 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA AND POWHATAN
COUNTIES THROUGH 445 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM TAMWORTH TO RAINES TAVERN...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TRENHOLM...
HATCHERS...TOBACCOVILLE...LAKE POWHATAN...MORVEN...JEFFERSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3744 7818 3746 7813 3765 7808 3762 7796
3764 7794 3767 7796 3769 7792 3760 7781
3761 7777 3759 7772 3742 7784 3741 7787
3736 7788 3724 7796 3729 7823 3737 7824
ORROCKSpecial weather statement, Jun 22, 3:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT FRI JUN 22 2012
VAZ064-222045-
CAROLINE-
349 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CAROLINE COUNTY THROUGH 445
PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RAPPAHANNOCK ACADEMY TO
GOLANSVILLE....MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BURRUSS CORNER...
AND...BOWLING GREEN...FORT A.P. HILL...PORT ROYAL...AND...PENOLA...
DAWN...SPARTA...GETHER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3823 7728 3825 7728 3825 7722 3819 7725
3821 7722 3816 7712 3813 7711 3812 7714
3807 7717 3804 7712 3797 7711 3795 7718
3789 7718 3791 7724 3779 7734 3778 7740
3788 7743 3791 7751 3814 7749 3825 7736
ORROCKSpecial weather statement, Jun 22, 3:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT FRI JUN 22 2012
VAZ099-100-222100-
ACCOMACK VA-NORTHAMPTON VA-
353 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHAMPTON AND SOUTH CENTRAL
ACCOMACK COUNTIES...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHEAPSIDE...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR DALBYS AROUND 400 PM...CAPEVILLE
AROUND 410 PM...OYSTER AROUND 420 PM AND MACHIPONGO AROUND 440 PM.
LAT...LON 3744 7565 3728 7578 3719 7579 3711 7590
3712 7594 3709 7594 3709 7598 3715 7598
3725 7603 3740 7599 3746 7581 3742 7580
3739 7575 3741 7572 3742 7574 3748 7574
3751 7564
FORECASTER: JBILLETSpecial weather statement, Jun 22, 3:57 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT FRI JUN 22 2012
VAZ095-097-098-222100-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
357 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL AFFECT CITY OF NORFOLK...NORTH CENTRAL
CITY OF CHESAPEAKE...NORTHERN CITY OF PORTSMOUTH AND NORTHERN CITY OF
VIRGINIA BEACH COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKROE BEACH...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR BAYSIDE AROUND 410 PM...CAPE HENRY
AROUND 420 PM AND RUDEE HEIGHTS AROUND 430 PM.
LAT...LON 3671 7592 3685 7638 3696 7634 3697 7633
3697 7631 3699 7631 3699 7629 3698 7629
3698 7627 3696 7624 3692 7611 3694 7600
FORECASTER: JBILLETThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:24 PM EDT | Special Weather Statement | AKQ | Louisa | 51 min |
| Jun 22, 12:31 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 29 min |
| Jun 22, 1:22 PM EDT | Special Weather Statement | AKQ | Northumberland | 53 min |
| Jun 22, 1:31 PM EDT | Special Weather Statement | AKQ | Lancaster | 59 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 39 min |
| Jun 22, 1:59 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 22, 2:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 22, 2:16 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Louisa | 59 min |
| Jun 22, 2:19 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk | 56 min |
| Jun 22, 2:22 PM EDT | Special Weather Statement | AKQ | Accomack | 53 min |
| Jun 22, 2:26 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 49 min |
| Jun 22, 2:33 PM EDT | Special Weather Statement | AKQ | Northumberland | 57 min |
| Jun 22, 3:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 53 min |
| Jun 22, 3:12 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jun 22, 3:15 PM EDT | Special Weather Statement | AKQ | Mathews, York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jun 22, 3:31 PM EDT | Special Weather Statement | AKQ | Caroline | 59 min |
| Jun 22, 3:44 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan | 61 min |
| Jun 22, 3:49 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 22, 3:49 PM EDT | Special Weather Statement | AKQ | Caroline | 56 min |
| Jun 22, 3:53 PM EDT | Special Weather Statement | AKQ | Northampton | 67 min |
| Jun 22, 3:57 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 63 min |
| Jun 22, 4:17 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 43 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 52 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 63 min |
| Jun 22, 4:32 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 4 hr |
| Jun 22, 4:42 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more | 63 min |
| Jun 22, 4:44 PM EDT | Special Weather Statement | AKQ | King William | 46 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, New Kent | 30 min |
| Jun 22, 4:56 PM EDT | Special Weather Statement | AKQ | Westmoreland | 34 min |
| Jun 22, 5:02 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 28 min |
| Jun 22, 5:09 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 36 min |
| Jun 22, 5:21 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg | 54 min |
| Jun 22, 5:27 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, Richmond | 48 min |
| Jun 22, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 44 min |
| Jun 22, 5:35 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 40 min |
| Jun 22, 5:37 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Portsmouth | 3 hr |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 49 min |
| Jun 22, 5:45 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| Jun 22, 5:58 PM EDT | Special Marine Warning | AKQ | 78 min | |
| Jun 22, 6:12 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more | 48 min |
| Jun 22, 6:16 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 44 min |
| Jun 22, 6:19 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 41 min |
| Jun 22, 6:28 PM EDT | Special Marine Warning | AKQ | 81 min | |
| Jun 22, 6:33 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 27 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 24 min |
| Jun 22, 6:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
| Jun 22, 6:50 PM EDT | Areal Flood Advisory | AKQ | Greensville | 74 min |
| Jun 22, 6:54 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more | 51 min |
| Jun 22, 6:57 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jun 22, 6:58 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk | 62 min |
| Jun 22, 7:27 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jun 22, 7:51 PM EDT | Areal Flood Advisory | AKQ | City of Suffolk | 99 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.